Korean J Obstet Gynecol Search

CLOSE


Korean Journal of Obstetrics & Gynecology 2007;50(11):1569-1575.
Published online November 1, 2007.
A case of successful treatment of stroke with intracardiac thrombi in a patient with severe ovarian hyperstimulation syndrome.
So Ra Kim, Eu Jin Kim, Ji Sun Kim, Yun Hee Koo, Sung Hoon Kim, Heedong Chae, Chung Hoon Kim, Byung Moon Kang
Department of Obstetrics and Gynecology, College of Medicine, University of Ulsan, Asan Medical Center, Seoul, Korea. hdchae@amc.seoul.kr
Abstract
Thromboembolism is a rare complication of ovarian hyperstimulation syndrom (OHSS). According to the numerous reports, it most commonly occurs in upper extremities, head, and neck vein. It is also well known that acute cerebral infarction, once occurred, is mainly caused by the occlusion of large arteries, especially middle cerebral artery (MCA) in most cases. Administration of heparin has been considered as the best treatment option, but many studies have been reporting successful treatment results from administrating thrombolytics in patients with cerebral infarction. Although administration of thrombolytics is invasive and has some potential side effects including bleeding or hematoma, it still has been used for treating patients with cerebral infarction. We report a case of patient with intracardiac thrombi and manifested symptoms of acute cerebral infarction originally caused by OHSS followed by the occlusion of MCA. We administered thrombolytics within one and half hours of showing left hemiparesis caused by the occlusion of right MCA, and identified reperfusion of MCA. There was no evidence of complications associated with the administration of thrombolytics on CT scan, which was taken 24 hours later. Thrombi in IVC, right atrium, and right ventricle were found on chest CT with pleural effusion, but soon were disappeared after administrating heparin anticoagulation. We report this case to show that thrombolytics and anticoagulation can be safely used to treat a patient with cerebral infarction and thrombi caused by OHSS without any side effects or complications.
Key Words: Ovarian hyperstimulation syndrome, Stroke, Thrombolytics, Intracardiac thrombus


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
POLICY
FOR CONTRIBUTORS
Editorial Office
4th Floor, 36 Gangnam-daero 132-gil, Gangnam-gu, Seoul 06044, Korea
Tel: +82-2-3445-2382    Fax: +82-2-3445-2440    E-mail: journal@ogscience.org                

Copyright © 2020 by Korean Society of Obstetrics and Gynecology. All rights reserved.

Developed in M2community

Close layer
prev next